Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 140, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 2, 2002, 5:41 PM CDT for Howard County, Arkansas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2002, 5:41 PM CDT (22:41 UTC)
- Expired
- Aug 2, 2002, 6:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Howard County, AR
The radar
The Western Arkansas radar (KSRX), 121 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 5:56 PM CDT | Hail 0.75 | Dierks, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 388 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1633 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
980
WUUS54 KSHV 022241
SVRSHV
ARC061-022330-
/NEW.KSHV.SV.W.0271.022233-022330/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
540 PM CDT FRI AUG 2 2002
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOWARD COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 630 PM CDT
* AT 540 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM OVER DIERKS...OR ABOUT 19
MILES NORTHWEST OF NASHVILLE...MOVING SOUTHWEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DIERKS AT 545 PM CDT
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
HOWARD COUNTY IN SOUTHWEST ARKANSAS
UNTIL 630 PM CDT.
LAT...LON 3419 9416 3406 9400 3413 9396 3442 9349
3462 9372What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:40 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 2, 2:40 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...CORRECTED DATE NATIONAL WEATHER SERVICE SHREVEPORT LA 240 PM CDT FRI AUG 2 2002 WEAK FRONT IN NORTHWEST AR WILL CAUSE A FEW THUNDERSTORMS THIS EVENING. THESE MAY PERSIST AS THEY MOVE SOUTHWEST DURING THE EVENING HOURS...SO WILL INCLUDE A SLIGHT CHANCE OF THUNDERSTORMS IN THE NORTH ZONES THIS EVENING. UPPER LEVEL RIDGE WILL LIKELY KEEP CONDITIONS DRY SATURDAY THROUGH MONDAY. A WEAK COLD FRONT WILL APPROACH THE AREA TUESDAY AND WEDNESDAY...AND ALTHOUGH WE WILL NOT COOL OFF MUCH...THIS FRONT MAY TRIGGER SOME SCATTERED SHOWERS AND THUNDERSTORMS...IN THE TUESDAY THROUGH THURSDAY TIME FRAME. THESE SHOWERS AND THUNDERSTORMS WILL LIKELY PRODUCE OUTFLOW BOUNDARIES WHICH WILL CAUSE OUR HIGH TEMPERATURES TO COOL SLIGHTLY INTO THE LOWER TO MID 90S DURING THE MIDDLE OF NEXT WEEK. 03 SHV 73/98/73/97 0000 MLU 74/97/74/97 1100 TXK 77/99/77/98 2100 TYR 74/97/74/97 0000 LFK 73/96/73/96 0100 .SHV...NONE.
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.